Michigan, 2004Flood in Michigan, March 7 to 10, 2004
March 7 to 10, 2004 · NWS DTX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Mar 7, 3:27 AM EST, 18 minutes earlier.
Area forecast discussion, Mar 7, 3:27 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
325 AM EST SUN MAR 7 2004
.DISCUSSION...
VERY TOUGH FORECAST WITH H2O LOOP EVIDENT OF POTENT WAVE NOW
APPROACHING THE WESTERN LAKESHORE OF LAKE MICHIGAN. INITIALLY,
CLOUD TOPS WERE WARMING BUT WITH THE APPROACH OF THIS WAVE AND HELP
FROM DIVERGENCE ALOFT, CLOUD TOPS COOLED AND PRECIP HAS BEGUN. AREA
REFLECTIVITIES HAS INCREASED SIGNIFICANTLY THE PAST SEVERAL HOURS
WITH THE LEADING EDGE OF THE PRECIP ACROSS GRR CWA AS OF 07Z.
PRECIP TYPE IS QUITE CHALLENGING WITH MILD TEMPS BEING DRAWN UP IN
ADVANCE OF SURFACE LOW AND WET BULB PROCESSES. OVERLAY OF
THICKNESSES FROM VARIOUS MODELS TO RADAR AND SURFACE OBS REVEAL THE
1308M LINE IS THE DELIMITER FROM RAIN TO SNOW. WE WILL UTILIZE THIS
LINE TODAY. SOME OTHER FACTORS TO CONSIDER IS THE MARCH SUNSHINE.
EVEN WITH CLOUDS WE WERE ABLE TO CLIMB INTO THE 40S. WHETHER WE SUN
OR NOT, INSOLATION WILL BE A FACTOR AND ACCUMULATIONS MAY NOT BE
THAT MUCH WITH THE EXCEPTION ON GRASSY SURFACES. BUT AT THE MOMENT
IT LOOKS LIKE A GOOD BURST OF SNOW EARLY THIS MORNING, TO BE
FOLLOWED BY A DRY SLOT WITH SOME DRIZZLE/FREEZING DRIZZLE POTENTIAL
THEN A RETURN TO MORE SNOW WITH PASSAGE OF UPPER LOW.
TODAY...
AN IMPRESSIVE SYSTEM WITH GOOD DYNAMICS, STEEPING LAPSE RATES AND
TIGHTENING THERMAL FIELD TO BRING WET CONDITIONS TO THE CWA THIS
MORNING. AS MENTIONED, PRECIP TYPE AND AMOUNTS WILL BE VERY
CHALLENGING (AND THAT IS JUST THE BEGINNING). ON THE CURRENT COURSE
AND THICKNESS SCHEME MENTIONED ABOVE, SNOW SHOULD START IN ERNEST
TOWARD 6AM FOR THE TRI CITIES AND THUMB WITH BULLSEYE OF OMEGA AND
Q-VECTOR CONVERGENCE COMING OVERHEAD, COMBINING WITH DIVERGENCE AT
300MB. FURTHER SOUTH, A MIX OF RAIN/SNOW TO JUST MOSTLY RAIN FOR
EXTREME SOUTH COUNTIES WHERE 1000-850 THICKNESSES THIS MORNING CLIMB
TO BETWEEN 1310-1320M. THEN AS DRY SLOT QUICKLY APPROACHES THIS
MORNING, WE SHOULD SEE A PERIOD OF SOME DRIZZLE WITH EXTREME
NORTHERN COUNTIES REMAINING A LITTLE COLDER (AND PERHAPS A FRESH
SNOW COVER) FOR THE POTENTIAL OF FREEZING DRIZZLE. SO A COMBINATION
OF A QUICK BURST OF 1-2 OF SNOW WITH SOME FREEZING DRIZZLE
POTENTIAL WE WILL LEAVE UP THE ADVISORY FOR NOW. THUNDER POTENTIAL
APPEARS TO BE WANING AS CROSS SECTIONS SHOW NO -EPV AND EQUILIBRIUM
LEVELS LOWER FOR THUNDER). NOW WITH THIS DRY SLOT, SOME CONCERN WITH
WINDS AS IF WE SEE ANY BREAKS IN THE CLOUD COVER (WHICH MAY OCCUR
PER THE CLEAR SKIES OVER IOWA THIS MORNING FOR SOUTHERN 1/2 CWA),
BUFKIT CROSS SECTIONS SUGGEST WE TAP INTO 30-35KT WINDS LATE THIS
MORNING INTO THE EARLY AFTERNOON HOURS. IT WILL BE CLOSE FOR WIND
ADVISORY AS DAY SHIFT WILL NEED TO MONITOR. THEN THE REMNANTS OF
UPPER LOW TRACKS SOUTHEAST THIS AFTERNOON BRINGING COLDER TEMPS,
DEEPER MOISTURE AND SNOW FROM NORTH TO SOUTH (SOME RAIN HANGING ON
ACROSS THE SOUTHERN 1/3RD).
TEMPERATURES TODAY WILL BE A TOSS UP WHERE LOWER 40S COULD BE
REALIZED CWA-WIDE. WE WILL BE A BIT MORE CONSERVATIVE WITH A BLEND
OF THE MET/MAV AND A TOUCH ON THE WARMER SIDE BY 1-2 DEGREES.
TONIGHT...
UPPER LOW ROTATES SOUTHEAST WITH MID LEVEL SHORT WAVE AND WEAK
SYNOPTIC LIFT TO SUPPORT LIKELY POPS FOR SNOW. QPF FIELDS ARE LIGHT
AND SO WILL BE THE ACCUMULATIONS WITH GENERALLY LESS THAN AN INCH
EXPECTED. WITH DRIER AIR FILTERING SOUTH AND SUBSIDENCE BEHIND THE
DEPARTING WAVE, WE WILL CONTINUE WITH THE CHANCE OF LINGERING LIGHT
SNOW OVERNIGHT.
MONDAY...
ANOTHER DAY OF TRANSITION WITH DOMINANT NORTHWEST FLOW AND YET
ANOTHER WAVE COMING DOWN. NARROW SURFACE RIDGE WILL MOVE ACROSS THE
GREAT LAKES BUT MOISTURE REMAINS IN PLACE AROUND 925MB. THEREFORE,
MOCLOUDY SKIES AND WITH COOLER THICKNESSES, WE WILL DROP TEMPS A
COUPLE DEGREES TO MID 30S.
MONDAY NIGHT...
TRENDS IN THE MODELS FAVOR A FURTHER WEST TRACK WITH NEXT CLIPPER
WHICH LEAVES US ON THE EASTERN EDGE. WE WILL LEAVE IN THE CHANCE
BUT TAPER BACK POP GRIDS WITH HIGHEST FOR THE WEST AND LOWEST EAST.
TUESDAY...
BUILDING HEIGHTS UPSTREAM AND SURFACE HIGH SLIDING SOUTH, WE SHOULD
SEE IMPROVING CONDITIONS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY...TODAY
...MIDLAND/BAY/HURON COUNTIES.
&&
BGM
EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT
HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Hazardous weather outlook, Mar 6, 4:41 PM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
441 PM EST SAT MAR 6 2004
MIZ047>049-071000-
BAY-HURON-MIDLAND-
441 PM EST SAT MAR 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR BAY...HURON AND MIDLAND
COUNTIES.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR SNOW AFTER 4 AM. PLEASE
REFER TO THE WINTER WEATHER STATEMENT FOR MORE DETAILS.
.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FOR SNOW SUNDAY. PLEASE REFER
TO THE WINTER WEATHER STATEMENT FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER SNOWFALL
REPORTS WILL BE NEEDED LATE TONIGHT AND ON SUNDAY.
MIZ053>055-071000-
SAGINAW-SANILAC-TUSCOLA-
441 PM EST SAT MAR 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAGINAW...SANILAC AND TUSCOLA
COUNTIES.
.DAY ONE...TONIGHT
SNOW WILL DEVELOP AFTER 4 AM. ACCUMULATIONS WILL BE LESS THAN AN
INCH. AN APPROACHING LOW PRESSURE SYSTEM WILL BE RESPONSIBLE FOR THE
SNOWFALL.
.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOWFALL WILL ACCUMULATE TO 2 TO 4 INCHES ON SUNDAY. THE SNOWFALL
WILL BE DUE TO LOW PRESSURE THAT WILL MOVE ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER SNOWFALL
REPORTS WILL BE NEEDED LATE TONIGHT AND ON SUNDAY.
MIZ060>063-068>070-075-076-082-083-071000-
GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SHIAWASSEE-
ST. CLAIR-WASHTENAW-WAYNE-
441 PM EST SAT MAR 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...TONIGHT
A MIX OF SNOW AND RAIN WILL DEVELOP AFTER 4 AM. THE PRECIPITATION
WILL BE MAINLY SNOW NORTH OF M 59. ACCUMULATIONS WILL BE LESS THAN
AN INCH. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE AFTER 4 AM.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. A BRIEF PERIOD OF
HEAVY RAIN OR SNOW CAN BE EXPECTED WITH ANY THUNDERSTORM THAT
DEVELOPS. ANY THUNDERSTORM THAT DEVELOPS WILL MOVE NORTHWEST AT 30
MPH. AN APPROACHING LOW PRESSURE SYSTEM WILL BE RESPONSIBLE FOR THE
PRECIPITATION.
.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A MIX OF RAIN AND SNOW WILL CONTINUE THROUGH THE DAY ON SUNDAY. THE
PRECIPITATION WILL BE MAINLY ALL SNOW NORTH OF M 59. SNOWFALL
ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES NORTH OF M 59...TO LESS
THAN AN INCH TO THE SOUTH. ISOLATED THUNDERSTORMS WILL ALSO BE
POSSIBLE THROUGH 10 AM. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE. LOW PRESSURE MOVING ACROSS THE STATE WILL BE RESPONSIBLE FOR
THE PRECIPITATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER SNOWFALL
REPORTS WILL BE NEEDED LATE TONIGHT AND ON SUNDAY.
CONSIDINE
Flood, Saginaw
- When
- March 7, 3:45 AM EST to March 10, 1:30 AM EST
- Where
- Saginaw forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.335, -84.053 (the zone’s center; the record gives no point)
The Saginaw river at Saginaw went above its 19 foot flood stage at 345 am EST on the 7th. The river crested at 19.9 feet at 615 am EST on the 8th, then fell back below flood stage at 130 am EST on the 10th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Carolina, March 7 to 8, 20041 death · 2 injured · $385,000 · 65 kt wind · 9 events
- High Wind in South Carolina, March 7, 20041 death · $120,000 · 60 kt wind · 11 events
- High Wind in North Carolina, March 7, 2004$136,000 · 65 kt wind · 31 events
- Damaging Winds in North Carolina, March 7, 2004$420,000 · 65 kt wind · 5 events
- High Wind in Iowa, March 7, 2004$165,000 · 11 events
- High Wind in North Carolina, March 7, 2004$170,000 · 50 kt wind · 4 events
- High Wind in North Carolina, March 7, 2004$85,000 · 50 kt wind · 13 events
- High Wind in North Carolina, March 7, 2004$70,000 · 60 kt wind · 3 events
- Strong Wind in Wisconsin, March 7 to 8, 2004$33,000 · 12 events
- High Wind in South Carolina, March 7 to 8, 2004$50,000 · 65 kt wind · 1 event
- High Wind in North Carolina, March 7, 2004$29,000 · 60 kt wind · 11 events
- High Wind in Georgia, March 7, 2004$30,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388810.